Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Feeling heaviness in eye after cataract operation. What is causing this and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 98 Questions
My father had a cataract op in each eye 18 months ago. Since then he has not been well although has had no problems with his vision. He has now seen 6 doctors but no body seems to be able to find anything wrong. His symptoms are extremely heavy eyes with a great deal of puffiness, we are all commentating that his eyes look much smaller. On top of this is is permanently exhausted. He is on a steroid 6 a day for asthma and that has just been reduced (he's always had asthma) and is on 6mg weekly of methotrexate for arthritis. He is off theses just now, his bloods are okay but glucose slightly raised as is white cell count although not significantly.
Apart from this he is an active outgoing 72 year old. He feels it's all centred in his head and he just cannot figure it out. He is only fine if he is sitting or l lying down, I would appreciate any help or advice.
Thank you, XXXXXXX
Posted Sat, 24 Nov 2012 in Vision and Eye Disorders
Answered by Dr. Mihir Shah 56 minutes later

Thanks for the query.

This is not a very uncommon situation after cataract surgery.It is more of a psychological problem.Many patients feel the heaviness because they know that something is implanted in their eyes.In reality these intraocular lenses are almost weightless.
Secondly, the eyes look smaller as one ages because the upper lid sags down a little due to loss of muscle tone.The puffiness of the eyes is due to steroid intake.

I would advise you to reassure your father that nothing is wrong with his eyes.You can apply artificial tears (Refresh Tears eye drops) four times a day for symptomatic relief.

I am sure that if anything was wrong with his eyes, the doctors would have found out by now.

I hope I have answered your query.I will be available to answer any furthur queries,if you have any.

Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor